Alert archive / Texas / Wind Advisories in 2017
Wind Advisory 3, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Feb 7, 2017, 4:27 AM MST for El Paso County, Texas. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2017, 4:27 AM MST (11:27 UTC)
- Expired
- Feb 7, 2017, 9:00 AM MST
- In force
- 5 hr
- Issued by
- NWS El Paso, TX
County El Paso County, TX
The radar
The El Paso radar (KEPZ), 45 km from the middle of the area, began a volume at 11:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 00:00Z, 11.5 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2951 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
213 WWUS74 KEPZ 071127 NPWEPZ URGENT - WEATHER MESSAGE National Weather Service El Paso TX/Santa Teresa NM 427 AM MST Tue Feb 7 2017 ...Strong downslope winds affecting Northeast El Paso and White Sands Missile Range early this morning... .A strong inversion just above mountaintop level, coupled with a low level wind maximum of 35 to 40 knots, are resulting in strong downslope winds along the east slopes of the Franklin and Organ Mountains this morning. Expect winds to diminish a couple hours after sunrise. NMZ413-TXZ419-071500- /O.NEW.KEPZ.WI.Y.0003.170207T1127Z-170207T1600Z/ Southern Tularosa Basin-Eastern/Central El Paso County- Including the cities of...Chaparral...Orogrande... White Sands Range Headquarters...East and Northeast El Paso... Socorro...Fort Bliss 427 AM MST Tue Feb 7 2017 ...WIND ADVISORY IN EFFECT UNTIL 9 AM MST THIS MORNING... The National Weather Service in El Paso has issued a Wind Advisory...which is in effect until 9 AM MST this morning. * AREA AFFECTED...Areas east of the Franklin and Organ Mountains including Northeast El Paso and the White Sands Missile Range Headquarters area. * TIMING...Winds are on-going and expected to diminish an hour or two after sunrise. Breezy conditions are expected to return this afternoon. * WINDS...West-Northwest 30 to 35 mph with gusts 45 to 55 mph. * IMPACTS...Hazardous driving conditions during the morning commute, especially on north-south oriented highways such as US-54. PRECAUTIONARY/PREPAREDNESS ACTIONS... Strong winds will make driving difficult during the morning commute. Use caution, especially for high profile vehicles. && $$ Hardiman
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Feb 7, 4:01 AM MST, 26 minutes earlier.
Area forecast discussion, Feb 7, 4:01 AM MST, 26 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 401 AM MST Tue Feb 7 2017 .SYNOPSIS... Breezy to windy conditions this morning in Northeast El Paso and the White Sands Missile Range Headquarters area will diminish shortly after sunrise. However, breezy west-northwest winds will return in the afternoon, with a few gusts over 35 mph expected. Temperatures will slowly warm up through the week ahead and remain well above normal. Lowland desert locations will climb into the lower 80s by Friday. A significant change is on the way starting around Sunday with a strong backdoor cold front, cooler temperatures, and increasing precipitation chances Sunday through Tuesday. && .DISCUSSION... Getting a little gusty along and east of the Franklin mountain this morning. NAM indicates WNW-ESE oriented 850 wind max around 30 knots developing right over ELP should peak around 12Z. Model soundings also indicate strong subsidence inversion developing above 700 mb, which is helping with the downslope conditions. So far peak gust at ELP has been 35 knots (40 mph), with several mesonet sites reporting 30-35 mph gusts in NE El Paso. This is shy of wind advisory criteria (especially considering it's affecting the wind-hardy northeast), but we did issue an aviation AWW through 15Z. Winds should be diurnal in nature and diminish shortly after sunrise. Similarly windy conditions are being felt at WSMR HQ in the lee of the Organ Mountains, with gusts ranging from 33 to 42 mph so far. Breezy conditions will develop again later today, again below wind advisory criteria, but perhaps flirting with AWW at the airport again. The downslope winds are resulting in a sharp temperature gradient depending on what side of the mountains you are on. Much of West El Paso is currently in the upper-40s, while the northeast is in the upper-50s. Similar case in Dona Ana County where most of Las Cruces is in the 40s, but WSMR HQ is still in the upper-50s. Needless to say, our low of 47 for KELP this morning will likely be a bust unless we can decouple and get an hour or so of light winds. High clouds yesterday kept temperatures down a couple degrees, and both high clouds and slightly cooler temps aloft will result in a similar case today. Still think ELP will reach 70, especially since it looks like the morning low will be so mild to start with. Zonal flow will promote fair weather over the next several days, with widespread high clouds, occasionally on the thicker side. Increased sky cover grids to get "Partly Cloudy" instead of "Mostly Sunny". Low-amplitude upper ridge will move over us thursday, with WSW flow developing for Friday. Temperatures will reach the lower-80s Friday across some lowland areas (generally below 4,000 feet), including ELP. But changes are coming. Models and ensembles are continuing to be in strong agreement on the development of a high amplitude ridge along the west coast by Sunday morning, with a deep trough and embedded upper low dropping south through the Rockies. Confidence decreases after that, but there's an overall theme of the upper low stalling out over Arizona or Sonora early next week, with a backdoor cold front pushing into the area on Sunday. This setup is favorable for widespread precipitation, but there is little agreement on how much and where the heaviest precip will be. There is also considerable uncertainty with respect to snow levels and the strength of the backdoor front. Either way, expect increasing chances for lowland rain and mountain snow late Sunday through Tuesday, with strong easterly winds Sunday and Sunday night (especially along and west of west- facing mountains slopes). && .AVIATION... Inversion developing above 700 mb and low level wind maximum centered over ELP is resulting in strong downslope WNW winds east of the Franklin and Organ mountains. AWW is in effect for KELP through 15Z for continued winds of 20 to 25 knots and gusts 30 to 35 knots. Expect winds to abate shortly after sunrise, but breezy to windy WNW winds to redevelop later this afternoon. Winds will generally be in the 15 to 25 knot range with gusts 25 to 35 knots, highest east of mountain ranges. Otherwise, VFR conditions will prevail with SCT-BKN high clouds. && .FIRE WEATHER... Expect breezy to windy WNW winds this afternoon, especially over the lowlands within 50-75 miles of the international border (lighter winds are expected over the Tularosa Basin). Slightly higher dewpoints and slightly cooler temperatures will keep Minimum RH values in the 20 to 25 percent range in the lowlands, and over 40% in the mountains above 7500 feet. The winds today will result in favorable ventilation conditions for all but the Tularosa Basin. Less wind is expected through Thursday with diminishing vent rates as a result. Increasing SW flow will result in temperatures well above normal, and near records on Friday as highs reach the lower 80s in the lowland deserts. temperatures approaching 80 degrees by Friday for the lowlands. Much cooler weather with a chance for precipitation returns early next week. && .PRELIMINARY POINT TEMPS/POPS... El Paso 70 47 71 47 / 0 0 0 0 Sierra Blanca 68 45 70 46 / 0 0 0 0 Las Cruces 67 42 68 42 / 0 0 0 0 Alamogordo 65 43 69 42 / 0 0 0 0 Cloudcroft 45 31 50 33 / 0 0 0 0 Truth or Consequences 65 44 68 43 / 0 0 0 0 Silver City 56 38 64 38 / 0 0 0 0 Deming 66 41 68 40 / 0 0 0 0 Lordsburg 62 37 67 37 / 0 0 0 0 West El Paso Metro 69 48 71 47 / 0 0 0 0 Dell City 71 38 74 39 / 0 0 0 0 Fort Hancock 73 45 73 45 / 0 0 0 0 Loma Linda 63 44 65 46 / 0 0 0 0 Fabens 71 43 71 42 / 0 0 0 0 Santa Teresa 68 43 70 43 / 0 0 0 0 White Sands HQ 69 48 70 48 / 0 0 0 0 Jornada Range 67 38 69 40 / 0 0 0 0 Hatch 69 44 69 43 / 0 0 0 0 Columbus 68 45 71 43 / 0 0 0 0 Orogrande 68 44 69 45 / 0 0 0 0 Mayhill 60 39 66 37 / 0 0 0 0 Mescalero 56 36 61 35 / 0 0 0 0 Timberon 55 34 61 33 / 0 0 0 0 Winston 61 34 65 32 / 0 0 0 0 Hillsboro 66 40 68 40 / 0 0 0 0 Spaceport 64 40 67 41 / 0 0 0 0 Lake Roberts 56 26 63 27 / 0 0 0 0 Hurley 59 36 65 37 / 0 0 0 0 Cliff 61 28 68 31 / 0 0 0 0 Mule Creek 58 28 66 32 / 0 0 0 0 Faywood 62 38 66 39 / 0 0 0 0 Animas 66 39 70 39 / 0 0 0 0 Hachita 66 40 70 40 / 0 0 0 0 Antelope Wells 68 41 73 41 / 0 0 0 0 Cloverdale 63 39 69 41 / 0 0 0 0 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 25-Hardiman
Nearby
Wind Advisories in Texas, 2017Wind Advisories in New Mexico, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.